MAUDE Adverse Event Report: ALCON LABORATORIES, INC. ACRYSOF® ULTRASERT®; INTRAOCULAR LENS

ALCON LABORATORIES, INC. ACRYSOF® ULTRASERT®; INTRAOCULAR LENS
Model Number AU00T0
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
An au00t0 17.0d lens would not deploy from the hand piece , these are the folder lenses inside it's own one time use inserter, a 2nd lense of the same diopter au00t0 17.0d was chosen and inserted.Procedure in detail: no mention in procedural notes of malfunction, only end result that the iol was inserted.Notes as follows: "the patient was brought to the operating room and positioned on the operating table.A few drops of proparacaine were placed on the operative eye.The patient was prepped and draped in the usual sterile fashion.A lieberman eyelid speculum was positioned on the operative side.A temporal approach was used.Counter traction with a cotton tip applicator was applied as a paracentesis incision was then incised 2-3 clock hours clockwise of the planned corneal incision with a 1.0 mm clear cut sideport blade.Less than 1.0 cc of sterile epi-shugarcaine was instilled into the anterior chamber.Dispersive viscoelastic was then instilled via the paracentesis to fill the anterior chamber.The visco cannula was used to stabilize the globe and a tunneled clear corneal incision was incised temporally, 1 mm anterior to the limbal arcade, using a 2.4 mm clear cut slit blade.The cornea was coated with cellugel.A cystitome needle was then used to incise the anterior lens capsule and a capsulorhexis performed with the utrata forceps.The nucleus was hydro dissected with bss through a 27g cannula and phacoemulsification was then performed, incorporating the divide and conquer technique and vertical chopping to remove the nucleus and cortical bowl.The residual cortex was then removed with the irrigation/aspiration handpiece and cohesive viscoelastic instilled to inflate the capsule.The intraocular lens was inspected and its power confirmed.Using the alcon acrysof iq injector, the intraocular lens was inserted in the capsular bag and positioned with a drysdale spatula.The residual viscoelastic was removed with the irrigation/aspiration hand piece.Bss was instilled via the paracentesis to inflate the anterior chamber.The wound was hydrated with bss through a 30-gauge cannula to ensure a watertight seal.The chamber was deep, palpation pressure mid-teens, the lens was centered in the capsule, and the pupil was round and regular.The wound was checked with weck cell sponges and no leaks were found.The lid speculum was removed and antibiotic, pressure-lowering, and steroid drops were placed on the eye.A shield was applied".No patient harm.

Brand Name
ACRYSOF® ULTRASERT®
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES, INC.
6201 south freeway, ab 2-12
fort worth TX 76134
MDR Report Key9383104
Report Number9383104
Device Sequence Number479893
Product Code HQL
UDI-Device Identifier00380652394703
UDI-Public(01)00380652394703(17)201031(30)1
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2019
Report Date (Section F) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/27/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight28
Date Report Sent to FDA11/04/2019